Mental effects 2
May 9, 1999
I read your response to this question. Being HIV+ I agree with what you have said. For myself, having a happy go lucky personality, I quickly got used to the idea of being hiv and went on with my life.
What I did not expect, nor did any of the doctors at the time was lipodystropy. This side effect has really crushed my spirit, and much of the joy I always had in life. Has caused depression and resulting fatigue.I know I need to talk to someone, I have and am on anti depressants for the first time in my life. However, what really hurts is knowing that I will probably never look like I used to again, and will visably look strange to the people I know, and even to strangers.
I didn't mean for this to sound so depressing, but after rereading it, it does. Just wanted to add another point of view.
Response from Mr. Shernoff
I am glad that you added your experieince to what I told the person who wrote. I am really sorry to hear that you are having those problems with the lipodystrophy. They have been a real down side of people obtaining undetectable viral loads.
Michael Shenroff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.